PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Abstract extensions of functional calculi

Volume 112 / 2017

Markus Haase Banach Center Publications 112 (2017), 153-170 MSC: 47A60, 47D06. DOI: 10.4064/bc112-0-9

Abstract

We describe a ‘minimal’ and a ‘maximal’ method of extending a certain basic functional calculus towards unbounded operators. The maximal method is a generalisation of (and consistent with) the approach via regularisation, favoured in the author’s earlier papers, and it covers also Balakrishnan’s calculus for generators of $C_0$-semigroups. It is shown that for many special cases the maximal and the minimal extensions coincide. However, some simple but rather startling examples are devised to show not only that the two extensions may differ, but also that each of them may yield an intuitively ’wrong’ result.

Authors

  • Markus HaaseMathematisches Seminar
    Kiel University
    Ludewig-Meyn-Str. 4
    24118 Kiel, Germany
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image